Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 309, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 17, 2011, 8:26 AM CDT for Bourbon County, Kansas; Barton County, Vernon County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 8:26 AM CDT (13:26 UTC)
- Expired
- Jun 17, 2011, 9:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bourbon County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS53 KSGF 171326
SVRSGF
KSC011-MOC011-217-171400-
/O.NEW.KSGF.SV.W.0309.110617T1326Z-110617T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
WESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 AM CDT.
* AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR OSKALOOSA...OR 7 MILES NORTHEAST OF
ENGLEVALE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...
HANNON...MILO...MOUNDVILLE...NEVADA...OSKALOOSA AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3796 9435 3766 9425 3757 9461 3767 9462
3767 9473 3769 9474
TIME...MOT...LOC 1326Z 233DEG 29KT 3768 9458
WIND...HAIL <50MPH 1.00IN
$$
HATCH2 follow-up statements
810
WWUS53 KSGF 171341
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT FRI JUN 17 2011
KSC011-171351-
/O.CAN.KSGF.SV.W.0309.000000T0000Z-110617T1400Z/
BOURBON KS-
841 AM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON COUNTY IS
CANCELLED...
&&
LAT...LON 3768 9461 3778 9453 3796 9435 3766 9425
3757 9461
TIME...MOT...LOC 1341Z 237DEG 32KT 3774 9445
$$
MOC011-217-171400-
/O.CON.KSGF.SV.W.0309.000000T0000Z-110617T1400Z/
BARTON MO-VERNON MO-
841 AM CDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR WESTERN VERNON AND NORTHWESTERN BARTON COUNTIES...
AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MOUNDVILLE...OR 9 MILES SOUTHWEST
OF NEVADA...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE BRONAUGH...HANNON...MILO...MOUNDVILLE...
NEVADA...OSKALOOSA AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
&&
LAT...LON 3768 9461 3778 9453 3796 9435 3766 9425
3757 9461
TIME...MOT...LOC 1341Z 237DEG 32KT 3774 9445
WIND...HAIL <50MPH 1.00IN
$$
HATCH233
WWUS53 KSGF 171350
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT FRI JUN 17 2011
MOC011-217-171401-
/O.EXP.KSGF.SV.W.0309.000000T0000Z-110617T1400Z/
BARTON MO-VERNON MO-
850 AM CDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VERNON AND
NORTHWESTERN BARTON COUNTIES WILL EXPIRE AT 900 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3768 9461 3778 9453 3796 9435 3766 9425
3757 9461
TIME...MOT...LOC 1351Z 237DEG 32KT 3779 9435
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:54 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 5:54 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 AM CDT FRI JUN 17 2011 ...UPDATE TO AVIATION... .DISCUSSION... ONGOING CONVECTION ACROSS KANSAS AND NORTHERN MISSOURI IS REMAINING ON THE PERIPHERY OF THE UPPER LEVEL RIDGE AND A 700MB THERMAL RIDGE NEARLY CENTERED ON THE MISSOURI AND KANSAS STATE LINE. AN UPPER LEVEL SHORT WAVE TROUGH...NOTED ON THE RUC ANALYSIS...WAS AIDING THE CONVECTION AND WILL POSSIBLY ACT IN CONJUNCTION WITH THE ONGOING MCS/CONVECTIVE ACTIVITY TO SLOWLY PUSH THE THERMAL RIDGE EASTWARD AND ALONG WITH SLIGHTLY FLATTENING THE RIDGE. DESPITE THE SHORT WAVE AND MCS...THINK THAT THE CONVECTION WILL REMAIN FOCUSED ON THE EDGES OF THE UPPER LEVEL RIDGE/700MB THERMAL RIDGE THIS MORNING AND INTO TODAY. ONE FEATURE THAT MAY BE ABLE TO ACT AS A LIFTING MECHANISM IS A WARM FRONT THAT WILL LIFT NORTHWARD ACROSS CENTRAL MISSOURI TODAY. DEPENDING ON WHERE THIS FRONT FINALLY STALLS WILL DETERMINE WHERE STORMS MAY DEVELOP. EVEN WITH THIS FRONT MOVING NORTH...STORMS REMAIN MOST LIKELY NORTH AND EAST OF THE REGION ALONG THE PERIPHERY OF THE UPPER LEVEL RIDGE. THERE WILL MORE LIKELY BE SHORT LIVED SHOWERS ACROSS THE AREA AS THE FRONT LIFTS NORTH AS WARM AIR/MOISTURE ADVECTION WILL BE ONGOING BUT THE CHANCES FOR THUNDERSTORMS WOULD BE ISOLATED AT BEST. THE UPPER RIDGE AND CAP...FROM CONTINUING 700MB TEMPERATURES IN THE 12-14 DEGREE RANGE...WILL CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT FOR MUCH OF THE OZARKS DURING THE WEEKEND AS WELL. ANOTHER SHORT WAVE TROUGH WILL WORK THROUGH THE UPPER LEVEL PATTERN DURING THE DAY SATURDAY AND INTO SUNDAY MORNING IN CONJUNCTION WITH SURFACE LOW PRESSURE AND A WEAK COLD FRONT. THE FRONT WILL LIKELY PUSH AS FAR SOUTH AS THE I-44 CORRIDOR BUT AGAIN...WILL RUN INTO A CAPPED AIRMASS AND WARM MID LEVEL TEMPERATURES WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN MISSOURI ON THE EDGES OF THE UPPER LEVEL RIDGE. DURING THE DAY SUNDAY...THE FRONT WILL AGAIN LIFT NORTH AS A WARM FRONT TAKING THE BEST CHANCES OF PRECIPITATION NORTHWARD WITH IT. THIS WILL OCCUR AS A MORE POTENT UPPER LEVEL STORM SYSTEM BEGINS TO MOVE EAST ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS BY MONDAY. THIS WILL LIFT THE SURFACE LOW NORTH AS WELL WITH INCREASING LOW LEVEL MOISTURE AND INSTABILITY OCCURRING AS A RESULT. THIS WILL SET THE STAGE FOR A ROUND OF STORMS ACROSS THE OZARKS FOR THE MIDDLE OF NEXT WEEK AS THE UPPER LEVEL STORM SYSTEM MOVES EAST AND DRAGS A COLD FRONT ACROSS THE AREA. IN GENERAL...TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S THROUGH THE PERIOD WITH HEAT INDEX VALUES IN THE 95 TO 100 DEGREE RANGE...ESPECIALLY DURING THE WEEKEND. ONCE THE FRONT MOVES THROUGH THE REGION...TEMPERATURES WILL FALL TO MORE SEASONABLE READING WITH HIGHS IN THE LOW TO MIDDLE 80S FOR THE REMAINDER OF NEXT WEEK. HATCH && .AVIATION... SOME BRIEF REDUCTIONS TO VISIBILITY WILL BE POSSIBLE AROUND KBBG EARLY THIS MORNING...BUT VFR IS STILL EXPECTED TO PREVAIL. MEANWHILE...ALL THREE SOUTHWEST MISSOURI TERMINALS WILL EXPERIENCE LOW LEVEL WIND SHEAR EARLY THIS MORNING. THERE ARE STILL NO GOOD SIGNALS FOR THUNDERSTORM ACTIVITY INTO TONIGHT...SO MAINTAINED VFR. THE ONLY OTHER FLIGHT IMPACT OF NOTE WILL BE BRISK AND GUSTY SOUTHERLY WINDS TODAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 17, 5:45 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 AM CDT FRI JUN 17 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 545 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED DAMAGING THUNDERSTORM WIND RISK. LIMITED LARGE HAIL RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS CURRENTLY MOVING TOWARD THE EAST ACROSS EASTERN KANSAS WILL HAVE THE POTENTIAL TO IMPACT EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI THIS MORNING. THE RISK FOR SEVERE STORMS IS LIMITED DUE TO A FAIRLY STRONG CAP IN PLACE OVER THE REGION. HOWEVER...IF ANY STORMS DO HOLD TOGETHER LONG ENOUGH...WIND GUSTS UP TO 50 MPH...HAIL TO THE SIZE OF NICKELS...AND OCCASIONAL LIGHTING STRIKES WILL BE THE PRIMARY THREATS. FOR LATE THIS AFTERNOON AND INTO THE EVENING HOURS...ADDITIONAL ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE THOUGH COVERAGE IS EXPECTED TO BE LIMITED ONCE AGAIN AS A CAP WILL REMAIN IN PLACE. ADDITIONALLY...NON THUNDERSTORM WIND GUSTS TO 30 MPH CAN BE EXPECTED TODAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. WHILE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT...MOST THUNDERSTORM ACTIVITY THROUGH THE WEEKEND WILL OCCUR WEST AND NORTH OF THE REGION. NON THUNDERSTORM WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE AGAIN ON MONDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THUNDERSTORMS WILL BECOME MORE LIKELY FROM MONDAY NIGHT THROUGH WEDNESDAY AS A FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jun 17, 7:46 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 AM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 2 W DEVON 37.92N 94.86W
06/17/2011 E0.88 INCH BOURBON KS EMERGENCY MNGR
&&
HATCHSpecial weather statement, Jun 17, 7:51 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 AM CDT FRI JUN 17 2011 KSZ073-MOZ066-171315- BOURBON KS-VERNON MO- 751 AM CDT FRI JUN 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON AND WESTERN VERNON COUNTIES UNTIL 815 AM CDT... AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMMOND...OR 7 MILES NORTH OF FORT SCOTT... MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE FORT SCOTT...FULTON AND REDFIELD. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3803 9483 3805 9427 3765 9446 3783 9489 TIME...MOT...LOC 1251Z 283DEG 19KT 3793 9474 HATCH
Special weather statement, Jun 17, 8:19 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 AM CDT FRI JUN 17 2011
KSZ073-097-101-MOZ066-067-077-171345-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-BARTON MO-ST. CLAIR MO-VERNON MO-
819 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON...EASTERN
CRAWFORD...NORTHERN CHEROKEE...VERNON...WEST CENTRAL ST. CLAIR AND
WESTERN BARTON COUNTIES UNTIL 845 AM CDT...
AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM METZ TO 6 MILES WEST
OF CHEROKEE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3806 9459 3806 9427 3804 9423 3806 9421
3805 9419 3806 9413 3804 9407 3808 9407
3809 9396 3735 9446 3737 9462 3732 9462
3726 9506
TIME...MOT...LOC 1319Z 259DEG 27KT 3797 9441 3737 9488
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:51 AM CDT | Special Weather Statement | SGF | Bourbon | 24 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | SGF | Crawford | 26 min |
| Jun 17, 9:06 AM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Jun 17, 9:28 AM CDT | Special Weather Statement | SGF | St. Clair | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.